Excess Estrogen From Hormone Treatments And Melasma | HairLossTalk Forums

Excess Estrogen From Hormone Treatments And Melasma

Discussion in 'Dealing with Side Effects' started by Georgie, Feb 13, 2018.

  1. Georgie

    Georgie Senior Member My Regimen

    Joined:
    Nov 18, 2017
    Messages:
    2,627
    Likes Received:
    2,134
    Dislikes Received:
    62
    My Regimen:
    My Regimen
    My Regimen
    So here goes with another shitty side I have now just realised is occurring.

    Melasma is a skin condition which is defined as a darkening of patches of facial skin usually around the eyes, in circles on the forehead and around the mouth, almost looking like a shade moustache in some cases.
    Essentially, for whatever reason, excess estrogen which is seen in pregnancy and hormonal treatments causes hyperpigmentation/melanin production in patches, so it can look like freckles or random tanned blotches. It is exacerbated by heat and UV exposure, so if you spend time in the sun, these areas will grow darker.
    I have been on Diane35 for 2.5 years and didn’t notice it. I started avodart sporadically in late November, and began everyday use 3 months ago. I have been to the beach a few times in that space of time, and spend time out in the sun walking from place to place each day.
    I have noticed the freckles, round forehead circles and darkening under my eyes and around my mouth. I also get it on my chest and arms. I thought it might be something to do with anaemia/iron infusion, but I’ve just come across this issue with other women on another forum. I already knew about it very well so I’m annoyed I didn’t put it all together myself sooner. It’s not an uncommon condition for pregnant women.
    Men can also get this. It is permenant, but you can treat it will skin peals and corrective “skin bleaching” creams.

    To all the men who are on treatments with estrogenic effects/side effects, I’m just flagging this as a potential side effect, and perhaps if any of you have noticed this strange skin discolouration, you can now understand what has caused it. I’ll attach a few photo examples of what it can look like.

    I myself will now have to wear heavy duty sun block every day now, and shall start using s 2% Hydroquinone cream which is what is recommended by dermatologists as treatment.

    Hopefully none of you have to go through this as well as hair loss like I do.
     

    Attached Files:

    #1 Georgie, Feb 13, 2018
    Last edited: Feb 13, 2018

Share This Page